| Model Number |
GLX120304 |
| Medical Device Problem Codes |
Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 xsft 3mm x 4cm coil (glx120304, 30757476) was used as a first coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified brand microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 xsft 3mm x 4cm coil (glx120304, 30757476) was used as the first coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified brand microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.No additional information is available.A non-sterile galaxy g3 xsft 3mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no noticeable damages were noted; all the components were returned in good normal conditions (i.E., no kinks on the introducer or the core wire, no protrusions).The marker bands were measured to confirm that the correct device was received, and it measures 39cm, which is in specification for the involved device.Under magnification, the embolic coil was observed to have some slightly kinked conditions, and it was outside the introducer.No other damages were found.The functional test was performed; one lab sample prowler select plus was flushed using a lab sample syringe.After that, the galaxy g3 was introduced into the lab sample prowler select plus, and it advanced; no resistance/friction was felt.The coil was able to pass through the distal end of the microcatheter.The customer complaint regarding an impeded condition was not confirmed since the galaxy g3 performed without a problem.Also, the customer complaint regarding a stretched coil was not confirmed since only some slightly kinked conditions were identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil withdrawal, which resulted in the coil kinking.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.